How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29274
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

More to but my mind to rest, I need to ask about a black

Customer Question

Hi, more to but my mind to rest, I need to ask about a black discharge I have got. I am 60 years old and have not had a period for about 5 or 6 years. It started with the odd dark spot about 3 days ago, it now with the stomach cramps feels like a period ,but the colour is very dark brown or black.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr S.A.Alam replied 2 years ago.
Thank you for your question, this is called dysfunctional uterine bleeding, it can be due to infection, inflammation or any abnormal growth. blood test along with ultrasound scan are needed for initial evaluation, if bleeding it too much or this discharge is too much like more than 3 pads soaked in one day means you need to go to emergency as this shows heavy bleeding. Let me know if you have questions, thank you.
Expert:  Dr Basu replied 2 years ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.Dark brown or black discharge can be normal at your age.Due to the lack of estrogen, the vaginal lining atrophies causing sometimes such bleeding.This can also come from the uterus lining.Mostly not concerning.However if this is persistent more than a week, then further evaluation is required.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star).Please bookmark my profile for asking further questions!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/